MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE HA 7MM X 25MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE HA 7MM X 25MM; SCREW, FIXATION, BONE
Catalog Number 72201772
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an acl procedure, the tip of a biosure ha screw fell away when screwing it into the tibia, and the driver forged through the distal tip.The tip was removed from the patient using forceps.The procedure was resumed with a 2 minute surgical delay using an equivalent s+n back up device in the originally drilled bone hole.Additional anesthesia was required due to the surgical prolongation, and no further complications were reported.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H11: h3, h6: the reported device was received for evaluation.A visual inspection revealed that it was returned in original packaging with the batch number of the complaint on the label.The device is fractured at the distal tip.The fractured piece was not returned.Bio debris is present.An assessment of material characteristics found that based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material characteristics found that the material must comply with specifications provided.The storage requirements are also stablished.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Based on this investigation, there is no evidence to suggest a design, material or manufacturing issue.Therefore, the need for corrective action is not indicated.

Brand Name
BIOSURE HA 7MM X 25MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23959128
Report Number1219602-2026-00014
Device Sequence Number12197412
Product Code HWC
UDI-Device Identifier03596010611680
UDI-Public3596010611680
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K080358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72201772
Device Lot Number51218812
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer03/05/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown